... nite,torn miniscus behind left knee. all due to a fall in 2007.i started out taking yellow narco ten mg and a musce relaxer,ended up on roxycodone 5mg,morphine sulfate 15 mg, now im a litte dependent run out of meds b4 next refill every month.so now i take tramadol 50 mg and lorab 7.5 till my next appointment. i just took 3 -50 mg tramadol and 2 lortabs, 45 min later my back and knees ar hurting.im concerned about overe-dosing,the oxycodone really the only thing that works and the tramadol 3 at at a time.please give me some helpfull advice.i need relief my tolerance is over the top
I know exactly what it is like to be in so much pain first of all tell your doctor everything, (I did) you can't help having the pain, Norco is something that is a narcotic but your body builds up to where your liver burns it up Lortab is about the same as Norco (just a different name) I have problems with so many that finding one that works and does not cause bad side effects, sounds like you are not getting the amount of medicine you need to cover the pain, I have never taken tramadol but I don't think it's as strong, if your doctor can't believe the truth then you need someone who will, you shouldn't have to wander around (I've been there) I don't mean to sound harsh I just don't think you are being given what you need to cover your pain, I am not a doctor, but trust me I've been to so many, I have had to be up trying to find a way to work it out, I finally found the doctor who said just tell me and once you get comfortable then you shouldn't need to keep trying to figure out what to do to stop it, I want the very best for you and I want you to be safe my pain tolerance is so very high, I've had carpal tunnel and have had 3 surgeries, you can do this whatever it takes, you are worth the effort
Be VERY careful when taking these medications. They are narcotics and you should NEVER take more than the prescribing Dr tells you to take. That can be a quick road to addiction and higher tolerance. Like caringsonbj said-you should have an honest discussion with your Dr and let him/her know what you are being prescribed is not covering your pain. Never take more than what is prescribed, doing so can lead to lack of control and compulsive use which are signs of addiction. Like caringsonbj said, this may also be a sign that you are not getting enough meds to cover your pain. If the Dr ups the dose and you are still taking more, even though your pain is better, you may be having a problem. Opioids are nothing to mess with. Just ask some of the people on this site who are battling addiction. It is a road you do not want to travel. You have to be honest with yourself and ask yourself if you are taking them for the "high" or if you are taking them for pain relief. I am not accusing, I am just seeing some risky behavior in taking more medicine than prescribed and running out of meds early. Be very careful! It is a very easy road to start down and HELL to get off of that road! Finding good pain control can be difficult. Talk to your healthcare professional and be honest. Do you see a pain specialist or a primary care physician. You may want to see a pain specialist. They are better trained in pain control and are better at finding combinations of meds that work.You don't say whether your morphine is a long acting drug or an immediate release drug. You might ask about long acting Oxycontin which is oxycodone that releases over 8-12 hours. It may work better for you since you say the oxycodone works best. You can take a short acting drug that you can take for breakthrough pain between the long acting dose. A pain management Dr can be very helpful in prescribing these drugs. Many general practitioners are uncomfortable prescribing higher doses and long acting drugs. Taking over the prescribed amount of Tramadol can cause seizures so be careful. I hope you find what works for you so you don't continue to run out of meds every month.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Oct 2009 • 3 answers
Posted 11 Nov 2013 • 2 answers
I have chronic back pain due to degenerative disc disease, NOS, bulging disc and sciatica nerv damag
Posted 12 Dec 2013 • 2 answers
Posted 17 Jul 2016 • 1 answer
Posted 13 Aug 2017 • 2 answers